Top answers from doctors based on your search:
Disclaimer

medicine for calcium carbonate overdose

A 50-year-old member asked:
Dr. Frederick Singer
57 years experience in Endocrinology
Discontinue it.: Any side effect of excess calcium carbonate should be gone in several days after stopping use.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 55-year-old member asked:
Dr. Frederick Singer
57 years experience in Endocrinology
Constipation.: Calcium carbonate may causes constipation. It was a common treatment of excess acidity in the past, .
6
6 thanks
A 47-year-old member asked:
Dr. Rick Kirschner
39 years experience in General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A 39-year-old member asked:
Dr. Ralph Morgan Lewis
37 years experience in Family Medicine
Yes: Too many Tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are h ... Read More
A 55-year-old member asked:
Dr. Ronald Krauser
51 years experience in Rheumatology
Go to ER: What do you mean by an overdose? How many tablets? Tums are calcium carbonate and a significant overdose can be fatal. If know or anyone you know has ... Read More
A 41-year-old member asked:
Dr. Vered Lewy-Weiss
27 years experience in Pediatrics
Yes: Please discuss this with your doctor.
2
2 thanks
A 46-year-old member asked:
Dr. Rick Kirschner
39 years experience in General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A 64-year-old member asked:
Dr. Elizabeth Finley-Belgrad
33 years experience in Child Psychiatry
Wait 1hr btwn : High-dose calcium carbonate and sodium bicarbonate when taken together can cause a condition called milk-alkali syndrome. Its symptoms include headach ... Read More
A 33-year-old member asked:
Dr. Garrett Caldwell
8 years experience in Family Medicine
No: Although antacids do not work the same way or as effectively as a prescription medication, Tums (calcium carbonate) can be of minor help while you get ... Read More
4
4 thanks
A 49-year-old member asked:
Dr. Marion Mcfarland
46 years experience in Emergency Medicine
Not sure: Probably because they are more convenient and well known plus marketed well.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month